Alert archive / Oregon / Red Flag Warnings in 2014
Red Flag Warning 15, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Jul 19, 2014, 5:50 AM PDT for Curry County, Jackson County, Josephine County, Oregon. It took effect at Jul 19, 2014, 2:00 PM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2014, 5:50 AM PDT (12:50 UTC)
- In effect from
- Jul 19, 2014, 2:00 PM PDT
- Expired
- Jul 19, 2014, 6:35 PM PDT
- In force
- 5 hr
- Issued by
- NWS Medford, OR
Counties Curry County, OR, Jackson County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 75 km from the middle of the area, began a volume at 12:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 0.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2174 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
651 WWUS86 KMFR 191250 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 550 AM PDT SAT JUL 19 2014 ...DRY AND BREEZY IN THE ILLINOIS VALLEY TODAY... .HOT WEATHER COMBINED WITH ONGOING DRYNESS AND GUSTY WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY. ORZ620-200300- /O.NEW.KMFR.FW.W.0015.140719T2100Z-140720T0300Z/ WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- 550 AM PDT SAT JUL 19 2014 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * AFFECTED AREA: PRIMARILY THE ILLINOIS VALLEY IN FIRE WEATHER ZONE 620. * WIND...NORTH 10 TO 15 MPH WITH GUSTS 20 TO 30 MPH. * HUMIDITY...12 TO 15 PERCENT. * IMPACTS...RECENT DRYNESS COMBINED WITH THESE WEATHER CONDITIONS WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH DURING THE WARNING PERIOD. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ BTL VISIT US AT WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
733 WWUS86 KMFR 192155 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 255 PM PDT SAT JUL 19 2014 ...DRY AND BREEZY IN THE ILLINOIS VALLEY TODAY... ...SCATTERED THUNDERSTORMS POSSIBLE SUNDAY OVER NORTHERN CALIFORNIA AND SOUTHEASTERN LAKE COUNTY SUNDAY... .HOT WEATHER COMBINED WITH ONGOING DRYNESS AND GUSTY WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY IN THE ILLINOIS VALLEY. INCREASING MOISTURE AND INSTABILITY HAVE THE POTENTIAL TO PRODUCE SCATTERED THUNDERSTORMS OVER NORTHERN CALIFORNIA AND SOUTHEASTERN LAKE COUNTY SUNDAY AFTERNOON. ORZ620-200300- /O.CON.KMFR.FW.W.0015.000000T0000Z-140720T0300Z/ WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- 255 PM PDT SAT JUL 19 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONE 620... * AFFECTED AREA: FIRE WEATHER ZONE 620 * WIND...NORTH 10 TO 15 MPH WITH GUSTS 20 TO 30 MPH. * HUMIDITY...12 TO 15 PERCENT. * IMPACTS...RECENT DRYNESS COMBINED WITH THESE WEATHER CONDITIONS WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH DURING THE WARNING PERIOD. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CAZ280>282-284-285-ORZ624-625-201000- /O.NEW.KMFR.FW.A.0014.140720T1800Z-140721T0600Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA- TRINITY NATIONAL FOREST IN SISKIYOU COUNTY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 255 PM PDT SAT JUL 19 2014 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 280...281...282...284...285...624 AND 625... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * AFFECTED AREA: FIRE WEATHER ZONES 280...281...282...284...285 IN CALIFORNIA...AND FIRE WEATHER ZONES 624 AND 625 IN OREGON. * THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTHERN CALIFORNIA SUNDAY AFTERNOON...THEN SPREAD NORTH AND BECOME SCATTERED THROUGH THE LATER AFTERNOON AND EVENING. SOME THUNDERSTORMS COULD BEGIN DRY...BUT AS MOISTURE INCREASES...MOST CELLS SHOULD BECOME WET. * OUTFLOW WINDS...20 TO 30 MPH GUSTS ARE POSSIBLE. * IMPACTS...SCATTERED THUNDERSTORMS COMBINED WITH DRY FUELS COULD CREATE CONDITIONS WHERE MANY FIRE STARTS ARE EXPECTED IN A SHORT PERIOD OF TIME. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
300 WWUS86 KMFR 200135 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 635 PM PDT SAT JUL 19 2014 ...SCATTERED THUNDERSTORMS POSSIBLE SUNDAY OVER NORTHERN CALIFORNIA AND SOUTHEASTERN LAKE COUNTY... .INCREASING MOISTURE AND INSTABILITY MAY PRODUCE SCATTERED THUNDERSTORMS OVER NORTHERN CALIFORNIA AND SOUTHEASTERN LAKE COUNTY SUNDAY AFTERNOON AND EVENING. ORZ620-200245- /O.CAN.KMFR.FW.W.0015.000000T0000Z-140720T0300Z/ WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- 635 PM PDT SAT JUL 19 2014 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONE 620... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED FLAG WARNING. $$ CAZ280>282-284-285-ORZ624-625-201345- /O.CON.KMFR.FW.A.0014.140720T1800Z-140721T0600Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA- TRINITY NATIONAL FOREST IN SISKIYOU COUNTY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 635 PM PDT SAT JUL 19 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 280...281...282...284...285...624 AND 625... * AFFECTED AREA: FIRE WEATHER ZONES 280...281...282...284...285 IN CALIFORNIA...AND FIRE WEATHER ZONES 624 AND 625 IN OREGON. * THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTHERN CALIFORNIA SUNDAY AFTERNOON...THEN SPREAD NORTH AND BECOME SCATTERED THROUGH THE LATER AFTERNOON AND EVENING. SOME THUNDERSTORMS COULD BEGIN DRY...BUT AS MOISTURE INCREASES...MOST CELLS SHOULD BECOME WET. * OUTFLOW WINDS...20 TO 30 MPH GUSTS ARE POSSIBLE. * IMPACTS...SCATTERED THUNDERSTORMS COMBINED WITH DRY FUELS COULD CREATE CONDITIONS WHERE MANY FIRE STARTS OCCUR IN A SHORT PERIOD OF TIME. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD STOCKTON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 19, 3:03 AM PDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 19, 3:03 AM PDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
303 AM PDT SAT JUL 19 2014
.DISCUSSION...THE THERMAL TROUGH ON THE COAST MOVES INLAND
TODAY...BRINGING A DEGREE OR TWO OF WARMING TO THE WEST SIDE TODAY
COMPARED TO YESTERDAY. AS WAS THE CASE YESTERDAY THE INSTABILITY
REMAINS SOUTH OF THE FORECAST AREA WITH STEERING FLOW FROM THE
NORTHWEST KEEPING THEM SOUTH. BY SUNDAY HOWEVER THE UPPER RIDGE
HAS DEEPENED INTO A WEAK UPPER LEVEL TROUGH AND THE LOW LEVEL TO
700 FLOW HAS SHIFTED TO A MORE SOUTHERLY DIRECTION. THIS PATTERN
CHANGE BRINGS THE INSTABILITY INTO SISKIYOU AND MODOC COUNTY AND
INTO THE SOUTHERN FRIDGES OF THE EAST SIDE OF OREGON. THE STEERING
FLOW WILL BE WSW AND STRONG ENOUGH TO KEEP THEM FROM LATCHING TO
TERRAIN...BUT AM STILL ONLY EXPECTING ISOLATED COVERAGE. BY MONDAY
THE UPPER TROUGH DEEPENS EVEN FURTHER OFFSHORE WITH BL TO 700 MB
FLOW BECOMING EVEN MORE SOUTHERLY AND INCREASING THE MOISTURE FEED
INTO THE REGION. PW VALUES IN THIS MORE SOUTHERLY FLOW PATTERN
INCREASE TO THE 1.2" RANGE BY MONDAY AFTERNOON. THE SOUTHERLY WARM
MOIST ADVECTION INCREASES WITH INCREASING SOUTHERLY FLOW AND
COMBINES WITH A COOLING 500 MB AIR MASS THAT IS BROUGHT IN WITH
THE UPPER TROUGH TO BRING STRONGER INSTABILITY FROM WESTERN
SISKIYOU COUNTY TO THE CASCADE CREST AND ALMOST ALL OF THE EAST
SIDE. STEERING FLOW IS FROM THE SOUTHWEST AND SHOULD BE STRONG
ENOUGH TO KEEP CELLS FROM LATCHING TO TERRAIN AGAIN. THERE IS A
WEAK SHORT WAVE THAT MOVES THROUGH SLOWLY FROM THE SOUTH AND CO-
LOCATED OVER THE STRONGEST AREA OF THETA CONVERGENCE THAT
EXTENDS FROM WESTERN SISKIYOU COUNTY TO THE NORTHEAST CORNER OF
LAKE COUNTY AROUND MAX HEATING INTO MONDAY EVENING...AND HAVE
BUMPED THE POPS TO CHANCE IN THAT AREA ON THE EAST SIDE MONDAY.
WITH THE STRONG MOISTURE ADVECTION AND HIGH PW VALUES SOME THESE
STORMS COULD PRODUCE SHORT PERIODS OF HEAVY RAINFALL.
&&
.AVIATION...BASED ON THE 19/06Z TAFS...ALONG THE COAST...AREAS OF
IFR CIGS/VSBYS...MOSTLY FROM CAPE BLANCO NORTH AND GOLD BEACH
SOUTH...WILL PERSIST INTO SATURDAY MORNING...THEN CLEAR TO VFR BY
SATURDAY AFTERNOON. THE LOWER CONDITIONS WILL RETURN TO THE SAME
AREA SATURDAY EVENING. OVER THE REST OF THE AREA...VFR CONDITIONS
WILL PREVAIL THROUGH SATURDAY EVENING.
&&
.MARINE...UPDATED AT 930 PM PDT 18 JULY 2014...A THERMAL TROUGH
REMAINS ALONG THE COAST. WINDS HAVE ABATED FOR NOW...BUT STRONG
WINDS AND VERY STEEP SEAS WILL RETURN SATURDAY AFTERNOON AND EVENING.
THE THERMAL WILL WEAKEN AND MOVE INLAND LATER SATURDAY...BUT IT WILL
TAKE UNTIL SATURDAY NIGHT FOR CONDITIONS TO REALLY IMPROVE. AN UPPER
LEVEL TROUGH WILL DEVELOP OVER THE AREA SUNDAY WHICH WILL RESULT IN
LIGHTER WINDS AND SEAS SUNDAY THROUGH AT LEAST THE MIDDLE OF NEXT
WEEK.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT THIS EVENING FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
EVENING FOR PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 11 PM PDT THIS EVENING FOR
PZZ356-376.
GALE WARNING UNTIL 11 PM PDT THIS EVENING FOR PZZ376.
SBN/SBN/SBNThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:55 PM PDT | Fire Weather Watch | MFR | Harney, Klamath, Lake | 14 hr |
Nearby
Red Flag Warnings in Oregon, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.